Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A malaria model with partial immunity in humans

1. Department of Mathematical Sciences, University of Alabama in Huntsville, Huntsville, AL 35899

In this paper, we formulate a mathematical model for malaria transmission that includes incubation periods for both infected human hosts and mosquitoes. We assume humans gain partial immunity after infection and divide the infected human population into subgroups based on their infection history. We derive an explicit formula for the reproductive number of infection, $R_0$, to determine threshold conditions whether the disease spreads or dies out. We show that there exists an endemic equilibrium if $R_0>1$. Using an numerical example, we demonstrate that models having the same reproductive number but different numbers of progression stages can exhibit different transient transmission dynamics.
  Figure/Table
  Supplementary
  Article Metrics

Keywords malaria; endemic equilibrium; compartmental models; reproductive number

Citation: Jia Li. A malaria model with partial immunity in humans. Mathematical Biosciences and Engineering, 2008, 5(4): 789-801. doi: 10.3934/mbe.2008.5.789

 

This article has been cited by

  • 1. Yoram Vodovotz, Gregory Constantine, James Faeder, Qi Mi, Jonathan Rubin, John Bartels, Joydeep Sarkar, Robert H. Squires, David O. Okonkwo, Jörg Gerlach, Ruben Zamora, Shirley Luckhart, Bard Ermentrout, Gary An, Translational Systems Approaches to the Biology of Inflammation and Healing, Immunopharmacology and Immunotoxicology, 2010, 32, 2, 181, 10.3109/08923970903369867
  • 2. Jinhu Xu, Yicang Zhou, Hopf bifurcation and its stability for a vector-borne disease model with delay and reinfection, Applied Mathematical Modelling, 2016, 40, 3, 1685, 10.1016/j.apm.2015.09.007
  • 3. Jia Li, Modelling of transgenic mosquitoes and impact on malaria transmission, Journal of Biological Dynamics, 2011, 5, 5, 474, 10.1080/17513758.2010.523122
  • 4. Kazeem O. Okosun, Ouifki Rachid, Nizar Marcus, Optimal control strategies and cost-effectiveness analysis of a malaria model, Biosystems, 2013, 111, 2, 83, 10.1016/j.biosystems.2012.09.008
  • 5. Liming Cai, Xuezhi Li, Necibe Tuncer, Maia Martcheva, Abid Ali Lashari, Optimal control of a malaria model with asymptomatic class and superinfection, Mathematical Biosciences, 2017, 288, 94, 10.1016/j.mbs.2017.03.003
  • 6. Liming Cai, Necibe Tuncer, Maia Martcheva, How does within-host dynamics affect population-level dynamics? Insights from an immuno-epidemiological model of malaria, Mathematical Methods in the Applied Sciences, 2017, 40, 18, 6424, 10.1002/mma.4466
  • 7. Li-Ming Cai, Abid Ali Lashari, Il Hyo Jung, Kazeem Oare Okosun, Young Il Seo, Mathematical Analysis of a Malaria Model with Partial Immunity to Reinfection, Abstract and Applied Analysis, 2013, 2013, 1, 10.1155/2013/405258
  • 8. K.O. Okosun, Rachid Ouifki, Nizar Marcus, Optimal control analysis of a malaria disease transmission model that includes treatment and vaccination with waning immunity, Biosystems, 2011, 106, 2-3, 136, 10.1016/j.biosystems.2011.07.006
  • 9. O.D. Makinde, K.O. Okosun, Impact of Chemo-therapy on Optimal Control of Malaria Disease with Infected Immigrants, Biosystems, 2011, 104, 1, 32, 10.1016/j.biosystems.2010.12.010
  • 10. Yijun Lou, Xiao-Qiang Zhao, The periodic Ross–Macdonald model with diffusion and advection, Applicable Analysis, 2010, 89, 7, 1067, 10.1080/00036810903437804
  • 11. Yijun Lou, Xiao-Qiang Zhao, A Climate-Based Malaria Transmission Model with Structured Vector Population, SIAM Journal on Applied Mathematics, 2010, 70, 6, 2023, 10.1137/080744438
  • 12. Jia Li, Simple discrete-time malarial models, Journal of Difference Equations and Applications, 2013, 19, 4, 649, 10.1080/10236198.2012.672566
  • 13. A. K. Misra, Anupama Sharma, Jia Li, A mathematical model for control of vector borne diseases through media campaigns, Discrete and Continuous Dynamical Systems - Series B, 2013, 18, 7, 1909, 10.3934/dcdsb.2013.18.1909
  • 14. Shangbing Ai, Jia Li, Junliang Lu, Mosquito-Stage-Structured Malaria Models and Their Global Dynamics, SIAM Journal on Applied Mathematics, 2012, 72, 4, 1213, 10.1137/110860318
  • 15. Hongyan Yin, Cuihong Yang, Xin'an Zhang, Jia Li, Dynamics of malaria transmission model with sterile mosquitoes, Journal of Biological Dynamics, 2018, 12, 1, 577, 10.1080/17513758.2018.1498983
  • 16. Yang Li, Jia Li, Discrete-time model for malaria transmission with constant releases of sterile mosquitoes, Journal of Biological Dynamics, 2018, 1, 10.1080/17513758.2018.1551580
  • 17. Arman Rajaei, Amin Vahidi-Moghaddam, Amir Chizfahm, Mojtaba Sharifi,  Control of malaria outbreak using a non-linear robust strategy with adaptive gains , IET Control Theory & Applications, 2019, 10.1049/iet-cta.2018.5292

Reader Comments

your name: *   your email: *  

Copyright Info: 2008, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved